Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Interpolation on surfaces in $ \mathbb{P}^3$


Author: Jack Huizenga
Journal: Trans. Amer. Math. Soc. 365 (2013), 623-644
MSC (2010): Primary 14J29; Secondary 14J28, 14J70, 14H50
DOI: https://doi.org/10.1090/S0002-9947-2012-05582-6
Published electronically: August 30, 2012
MathSciNet review: 2995368
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ S$ is a surface in $ \mathbb{P}^3$, and $ p_1,\ldots ,p_r$ are general points on $ S$. What is the dimension of the space of sections of $ \mathcal {O}_S(e)$ having singularities of multiplicity $ m_i$ at $ p_i$ for all $ i$? We formulate two natural conjectures which would answer this question, and we show they are equivalent. We then prove these conjectures in case all multiplicities are at most $ 4$.


References [Enhancements On Off] (What's this?)

  • 1. C. Bocci and R. Miranda.
    Topics on interpolation problems in algebraic geometry.
    Rend. Sem. Mat. Univ. Politec. Torino, 62(4):279-334, 2004. MR 2129797 (2006a:14010)
  • 2. L. Chiantini and C. Ciliberto.
    Weakly defective varieties.
    Trans. Amer. Math. Soc., 354, 151-178, 2002. MR 1859030 (2003b:14063)
  • 3. C. Ciliberto and R. Miranda.
    Degenerations of planar linear systems.
    J. Reine Angew. Math., 501:191-220, 1998. MR 1637857 (2000m:14005)
  • 4. C. Ciliberto and R. Miranda.
    Linear systems of plane curves with base points of equal multiplicity.
    Trans. Amer. Math. Soc., 352(9):4037-4050, 2000. MR 1637062 (2000m:14006)
  • 5. C. Ciliberto and R. Miranda.
    The Segre and Harbourne-Hirschowitz conjectures, in Applications of algebraic geometry to coding theory, physics and computation.
    NATO Sci. Ser. II Math. Phys. Chem. 36, Kluwer Acad. Publ., Dordrecht, 2001. MR 1866894 (2002k:14011)
  • 6. C. De Volder and A. Laface.
    Degeneration of linear systems through fat points on $ K3$ surfaces.
    Trans. Amer. Math. Soc., 357(9):3673-3682 (electronic), 2005. MR 2146644 (2006c:14010)
  • 7. C. De Volder and A. Laface.
    Linear systems on generic $ K3$ surfaces.
    Bull. Belg. Math. Soc. Simon Stevin, 12(4):481-489, 2005. MR 2205992 (2006m:14047)
  • 8. M. Dumnicki.
    Special homogeneous linear systems on Hirzebruch surfaces.
    Geometriae Dedicata, 147(1):283-311, 2010. MR 2660581
  • 9. M. Dumnicki and W. Jarnicki.
    New effective bounds on the dimension of a linear system in $ \mathbb{P}^2$.
    J. Symbolic Comput., 42(6):621-635, 2007. MR 2325918 (2008c:14009)
  • 10. L. Evain.
    Computing limit linear series with infinitesimal methods.
    Ann. Inst. Fourier (Grenoble), 57(6):1947-1974, 2007. MR 2377892 (2009e:14044)
  • 11. A. Gimigliano.
    On linear systems of plane curves.
    Ph.D. thesis, Queen's University, Kingston, 1987, ProQuest LLC. MR 2635606
  • 12. A. Gimigliano.
    Our thin knowledge of fat points.
    In The Curves Seminar at Queen's, Vol. VI (Kingston, ON, 1989), volume 83 of Queen's Papers in Pure and Appl. Math., pages Exp. No. B, 50. Queen's Univ., Kingston, ON, 1989. MR 1036032 (91a:14007)
  • 13. P. Griffiths and J. Harris.
    On the Noether-Lefschetz theorem and some remarks on codimension-two cycles.
    Math. Ann., 271(1):31-51, 1985. MR 779603 (87a:14030)
  • 14. B. Harbourne.
    The geometry of rational surfaces and Hilbert functions of points in the plane.
    In Proceedings of the 1984 Vancouver conference in algebraic geometry, volume 6 of CMS Conf. Proc., pages 95-111, Amer. Math. Soc., Providence, RI, 1986. MR 846019 (87k:14041)
  • 15. A. Hirschowitz.
    Une conjecture pour la cohomologie des diviseurs sur les surfaces rationnelles génériques.
    J. Reine Angew. Math., 397:208-213, 1989. MR 993223 (90g:14021)
  • 16. A. Laface.
    On linear systems of curves on rational scrolls.
    Geometriae Dedicata, 90(1):127-144, 2002. MR 1898157 (2003b:14011)
  • 17. J. Roe.
    Limit linear systems and applications, 2006.
  • 18. B. Segre.
    Alcune questioni su insiemi finiti di punti in geometria algebrica.
    Univ. e Politec. Torino Rend. Sem. Mat., 20:67-85, 1960/1961. MR 0169119 (29:6372)
  • 19. S. Yang.
    Linear systems in $ \mathbb{P}^2$ with base points of bounded multiplicity.
    J. Algebraic Geom., 16(1):19-38, 2007. MR 2257318 (2007i:14011)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14J29, 14J28, 14J70, 14H50

Retrieve articles in all journals with MSC (2010): 14J29, 14J28, 14J70, 14H50


Additional Information

Jack Huizenga
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02143
Email: huizenga@math.harvard.edu

DOI: https://doi.org/10.1090/S0002-9947-2012-05582-6
Received by editor(s): August 27, 2010
Received by editor(s) in revised form: January 2, 2011, and January 24, 2011
Published electronically: August 30, 2012
Additional Notes: This material is based upon work supported under a National Science Foundation Graduate Research Fellowship
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society